Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2021, 5:20 PM EDT for Talbot County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 14, 2021, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WWUS82 KFFC 142120
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Wed Jul 14 2021
GAZ079-080-091-142145-
Taylor GA-Marion GA-Talbot GA-
520 PM EDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHEASTERN
MARION AND SOUTHERN TALBOT COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT...a strong thunderstorm was over Junction City, or 7
miles south of Talbotton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Howard, Baldwinville, Po Biddy
Crossroads and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3245 8447 3256 8463 3271 8450 3258 8431
TIME...MOT...LOC 2120Z 218DEG 2KT 3258 8449
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:32 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 14, 3:32 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 332 PM EDT Wed Jul 14 2021 .SHORT TERM /Tonight through Thursday Night/... The short term period will be characterized by the Bermuda High lingering in the Atlantic off the Carolina coast and weak upper level flow over the region. As a result, moist and humid conditions will persist over much of the southeastern CONUS, with dewpoints in the upper 60s to mid 70s and precipitable water values ranging from 1.75 to 2 inches. High temperatures will run near climatological normals, mainly in the upper 80s to low 90s each day. These temperatures and humid conditions will contribute to SBCAPE values of 2500-3000 J/kg each afternoon. With little to no organized forcing, convection will be diurnally-driven during the afternoon and evening hours today and Thursday. Chance PoPs are anticipated each afternoon before gradually diminishing after sunset. Isolated storms may become strong, and capable of producing gusty winds and frequent lightning. Considering the rich atmospheric moisture and slow movement of the storms, it is also possible to see heavy rainfall where stronger storms develop. A combination of humid conditions and very light winds overnight could furthermore lead to the development of patchy fog and stratus during the early morning hours, primarily in areas where precipitation is observed. King .LONG TERM /Friday through Wednesday/... The CWA will remain within the interface of an upper trough to the north and west, and the Bermuda High to the east at the beginning of the long term period. The high will break down heading into Sunday as troughing takes over at the upper levels. This feature will drive a front into the CWA early next week, with the front potentially stalling somewhere across the area through midweek. PWATs are progged to remain quite high (1.75 to 2.0 inches), so chance to likely PoPs are forecast each afternoon and evening through the period, with strong to isolated severe storms possible each day. High temperatures are forecast to be in the mid-80s to lower 90s, and low temperatures are forecast to be in the upper 60s to lower 70s... Right around seasonal norms. Martin && AVIATION... 18Z Update... Scattered SHRA/TSRA has developed across north and central Georgia, and will increase in coverage in the mid-afternoon hours, warranting a TEMPO for TSRA from 18-22Z. Coverage will then decrease after sunset. VFR conditions are ongoing across the area, with a SCT cu field in place at 035-050. Some MVFR ceilings will be possible where TSRA occurs. Winds are expected to be SSW at 3-6 kts this afternoon, becoming light and variable overnight. //ATL Confidence...18Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 91 71 91 / 20 30 20 60 Atlanta 71 89 72 89 / 20 40 20 60 Blairsville 64 83 65 84 / 20 30 20 60 Cartersville 68 90 70 91 / 20 30 20 60 Columbus 72 92 72 92 / 20 50 30 60 Gainesville 69 89 70 89 / 20 30 20 60 Macon 71 92 72 93 / 20 50 30 60 Rome 69 91 71 92 / 20 20 10 60 Peachtree City 70 90 70 89 / 20 40 20 60 Vidalia 71 91 72 92 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Martin AVIATION...King
Hazardous weather outlook, Jul 14, 11:52 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1152 AM EDT Wed Jul 14 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1152 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall are possible this afternoon and evening across north and central Georgia. Gusty winds and frequent lightning will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms capable of producing locally heavy rainfall are possible across north and central Georgia through Tuesday, mainly in the afternoon and evening. A few storms could become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 14, 5:04 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Wed Jul 14 2021
GAZ067-068-142130-
Meriwether GA-Pike GA-
504 PM EDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MERIWETHER AND PIKE
COUNTIES UNTIL 530 PM EDT...
At 503 PM EDT...a strong thunderstorm was near Hilltop, or 9 miles
west of Zebulon. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Zebulon, Molena, Gay, Hilltop, Imlac, Hollonville and Lifsey Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3319 8449 3319 8448 3320 8448 3308 8430
3299 8446 3299 8449 3297 8451 3297 8453
3308 8463
TIME...MOT...LOC 2103Z 218DEG 2KT 3308 8450
WIND...40MPHSpecial weather statement, Jul 14, 5:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Wed Jul 14 2021
GAZ079-080-091-142145-
Taylor GA-Marion GA-Talbot GA-
520 PM EDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHEASTERN
MARION AND SOUTHERN TALBOT COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT...a strong thunderstorm was over Junction City, or 7
miles south of Talbotton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Howard, Baldwinville, Po Biddy
Crossroads and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3245 8447 3256 8463 3271 8450 3258 8431
TIME...MOT...LOC 2120Z 218DEG 2KT 3258 8449
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:04 PM EDT | Special Weather Statement | FFC | Pike | 26 min |
| Jul 14, 5:22 PM EDT | Special Weather Statement | FFC | Crisp | 23 min |
| Jul 14, 5:45 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Jul 14, 5:47 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Jul 14, 6:52 PM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.